Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes tachycardia while on Adderall?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3119 Questions

default
Posted on Mon, 6 Jun 2016 in Mental Health
Question: How can i help increased heart rate from taking adderall? I cant seem to workout on days i take adderall
doctor
Answered by Dr. Ashok Kumar 26 minutes later
Brief Answer:
Dose need to be reduced

Detailed Answer:
Hello,
Thanks for using Health Care Magic.

I read your query and understand your concerns about tachycardia with Adderal intake.

As you might be knowing Adderal is sympathetic analogue medication and cause serious tachycardia and palpitations as a side effect. In fact few of the persons who take Adderal, do not tolerate it for the same reason like you.

The first and foremost strategy is to reduce the dose of Adderal. The dose can be as low as 2.5 mg so first thing is to decrease it to 5 mg instant release in morning and afternoon and if that does not help you can go up to 2.5 mg in morning and 2.5 mg in afternoon.

In case that does not help than stopping Adderal and seeking for alternative options is advised.

To help yourself further it is advisable not to receive common cold remedies available over the counter along with Adderal. If you are taking any other medication that could be another factor for causation of side effects like tachycardia.

Another important thing is to keep yourself hydrated. Take plenty of fluids to minimize the tachycardia side effect of Adderal.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ashok Kumar 4 minutes later
I cant change my dose or i cant focus on school. Is there any supplemnts i can take with adderall to make my hwart rate normal?
doctor
Answered by Dr. Ashok Kumar 5 minutes later
Brief Answer:
Supplements do not help here

Detailed Answer:
Hello,
Thanks for reverting back to me.

Unfortunately supplements do not help here as this is a side effect of Adderal and need to control with above mention strategies.

In case you are not wiling to change dose it is better to change medicine as there are more safer options for the treatment of ADHD.

I hope this clarifies further.
Thanks and regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ashok Kumar 22 minutes later
Maybe its my water levels. I struggle to drink water, and mostly use gatoraide daily instead. Is that bad?
doctor
Answered by Dr. Ashok Kumar 3 hours later
Brief Answer:
gatoraide/energy drinks should be avoided as far as possible

Detailed Answer:
Dear XXXXXXX
Thanks for following up.

Since Gatoraide is energy/sports drink it contains a good amount of caffeine and other stimulants which increases problem of tachycardia rather than helping you with it.

It will be difficult to say that they are bad seeing the life style pattern of youngsters but I feel it should be avoided as far as possible and simple plain water should be preferred over the energy drinks.

It won't be wrong to say that maintaining hydration is most important factor for this particular effect of Adderal.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Adhd

doctor1 MD

hi, i dont have any health insurence right now but last time i talked to my docter we were testing my blood for hyperthyriod. i am 99% sure i do...

doctor1 MD

My daughter, who is on 40mg of Vyvanse daily for ADHD by mistake took three pills at once, thinking she was taking her vitamins. She weighs 120...

doctor1 MD

My 91/2 year old was spotting blood yesterday and I dont know if its her period or kidney infection or something. She is on ADHD medication and I...

doctor1 MD

over the past year I have built up a high tolerance to 70mg Vyvanse taken 1 every morning. this past week it has completely stoped working....

doctor1 MD

My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last...

doctor1 MD

please answer my question by a psychiatrist what is the most effective way to make my 70mg vyvanse work as well as it did before building up...